Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 54, NWS Tallahassee, FL

September 5, 2016Wakulla County, Florida

NWS Tallahassee, FL issued this river flood warning at Sep 5, 2016, 9:27 AM EDT for Wakulla County, Florida. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Sep 5, 2016, 9:27 AM EDT (13:27 UTC)
Expired
Sep 9, 2016, 8:00 AM EDT
In force
4 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Wakulla County, FL

The river

Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 8.35 ft at Sep 6, 2016, 1:00 AM EDT.

actionminormoderate67891009/0509/0609/0709/0809/0909/10
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

482 
WGUS42 KTAE 051328
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 AM EDT MON SEP 5 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-061327-
/O.NEW.KTAE.FL.W.0054.160905T1327Z-160909T1200Z/
/NEPF1.1.ER.160905T1115Z.160905T1800Z.160909T0600Z.NO/
927 AM EDT MON SEP 5 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the St. Marks River near Newport On Old Magnolia Rd.
* Until the warning is cancelled.
* At  9:00 AM Monday the stage was 8.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue rising to near 8.2 feet by this 
  evening. The river will fall below flood stage early Friday 
  morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
6 follow-up statements
943 
WGUS82 KTAE 051901
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT MON SEP 5 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-061901-
/O.EXT.KTAE.FL.W.0054.000000T0000Z-160910T1800Z/
/NEPF1.1.ER.160905T1115Z.160906T1200Z.160910T1200Z.NO/
301 PM EDT MON SEP 5 2016

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Saturday afternoon.
* At  2:00 PM Monday the stage was 8.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue rising to near 8.4 feet by 
  tomorrow morning. The river will fall below flood stage Saturday 
  morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
194 
WGUS82 KTAE 060105
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT MON SEP 5 2016

...The Flood Warning continues for the following rivers in Florida...
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-070105-
/O.CON.KTAE.FL.W.0054.000000T0000Z-160910T1800Z/
/NEPF1.1.ER.160905T1115Z.160906T0000Z.160910T1200Z.NO/
905 PM EDT MON SEP 5 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Saturday afternoon.
* At  8:00 PM Monday the stage was 8.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Saturday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
075 
WGUS82 KTAE 061445
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 AM EDT TUE SEP 6 2016

...The Flood Warning continues for the following rivers in Florida...
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-071445-
/O.CON.KTAE.FL.W.0054.000000T0000Z-160910T1800Z/
/NEPF1.1.ER.160905T1115Z.160906T0600Z.160910T1200Z.NO/
1045 AM EDT TUE SEP 6 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Saturday afternoon.
* At 10:00 AM Tuesday the stage was 8.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Saturday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
481 
WGUS82 KTAE 070048
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 PM EDT TUE SEP 6 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-080048-
/O.EXT.KTAE.FL.W.0054.000000T0000Z-160909T1800Z/
/NEPF1.1.ER.160905T1115Z.160906T0600Z.160909T1200Z.NO/
848 PM EDT TUE SEP 6 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Friday afternoon.
* At  8:00 PM Tuesday the stage was 8.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Friday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
734 
WGUS82 KTAE 071255
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 AM EDT WED SEP 7 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-081255-
/O.EXT.KTAE.FL.W.0054.000000T0000Z-160908T1800Z/
/NEPF1.1.ER.160905T1115Z.160906T0600Z.160908T1200Z.NO/
855 AM EDT WED SEP 7 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Thursday afternoon.
* At  8:00 AM Wednesday the stage was 8.1 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
917 
WGUS82 KTAE 080142
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EDT WED SEP 7 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-080212-
/O.CAN.KTAE.FL.W.0054.000000T0000Z-160908T1800Z/
/NEPF1.1.ER.160905T1115Z.160906T0600Z.160907T1700Z.NO/
942 PM EDT WED SEP 7 2016

The Flood Warning is cancelled for
  the St. Marks River near Newport On Old Magnolia Rd.
* At  9:00 PM Wednesday the stage was 7.9 feet.
* Fell below flood stage at  1:00 PM Wednesday.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to 7.8 feet by Friday 
  morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:32 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 5, 6:32 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
632 AM EDT MON SEP 5 2016

.AVIATION [Through 12Z Tuesday]...

IFR ceilings in north FL will linger into the late morning hours.
After low clouds near TLH and ECP dissipate, expect VFR conditions
across the area with light easterly winds.

&&

.PREV DISCUSSION [317 AM EDT]...

.NEAR TERM [Through Today]...

A much quieter day is on tap with 20-30% chances for showers and
thunderstorms in the FL Panhandle, with negligible PoPs elsewhere.
The trough supporting post-tropical Hermine will continue to push
eastward across the Atlantic today, with deep layer ridging
beginning to build over the southeast. Moisture and weak convergence
will still present at the low levels along the northern Gulf coast,
but drier air can already be seen creeping into the mid levels on
our 00Z TAE sounding. Highs today will be in the upper 80s to around
90.

.SHORT TERM [Tonight Through Wednesday]...

Surface high pressure will slide down into the southeast CONUS
behind Post Tropical Cyclone Hermine as it continues to remain
off the Mid Atlantic coast and southeast of Long Island. Mid level
height center across the Mid South will strengthen and build with
rising heights across the area. Subsidence and dry air will advect
in on northerly flow turning northeasterly on Wednesday.
1000-500MB relative humidity values fall to around 25% and PWATs
fall to an inch or below this period so little chance of
precipitation is in the offering for the short term. Skies will
clear out for Tuesday and Wednesday with plenty of sunshine. Highs
will be around 90 and lows will fall into the upper 60s to around
70 degrees. Coastal lows will be in the lower 70s.

.LONG TERM [Wednesday Night Through Monday]...

Mid level high from the short term will gradually build eastward
towards the end of the work week as an inverted mid level trough and
tropical wave move through the Gulf of Mexico. PoP chances will
remain low through Friday. Southeasterly flow sets back up this
weekend which will help advect in deep tropical moisture with PWATs
shooting back up to over 2 inches. Near to slightly above average
PoPs and temperatures are expected next weekend.

.MARINE...

Light to moderate winds and seas will prevail over the next several
days with high pressure building in and controlling the weather
pattern for the next several days.

.FIRE WEATHER...

A noticeably drier airmass will be in place this week, but relative
humidity values are expected to remain above critical thresholds at
this time. No hazardous fire weather conditions are anticipated.

.HYDROLOGY...

After heavy rainfall from what is now Post-Tropical Cyclone Hermine,
rises still continue along some of our area rivers including the
Ochlockonee, Aucilla, Econfina, Fenholloway, Steinhatchee*,
Little, Alapaha, lower Withlacoochee, and upper Suwannee Rivers.
Of these rivers, only the Steinhatchee River is in flood stage and
nearing moderate flood. Rain chances fall to near 0% beginning
tonight, so area rivers will have about a week to work the flood
wave through without additional aggravation.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  69  91  70  92 /  10   0   0   0   0
Panama City   86  74  88  74  87 /  20  10   0   0   0
Dothan        88  67  91  68  91 /  10   0   0   0   0
Albany        90  67  91  69  92 /   0   0   0   0   0
Valdosta      89  66  91  67  90 /   0   0   0   0   0
Cross City    88  66  89  69  89 /  10  10   0   0  10
Apalachicola  86  73  86  72  86 /  20  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Moore
MARINE...Scholl
FIRE WEATHER...Moore
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 11:36 AM EDTRip Current StatementTAEBay, Franklin, Walton12 hr

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.